Alert archive / Massachusetts / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Boston/Norton, MA

June 13, 2009Franklin County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jun 13, 2009, 9:21 PM EDT for Franklin County, Massachusetts. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 9:21 PM EDT (01:21 UTC)
Expired
Jun 13, 2009, 11:31 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Franklin County, MA

The radar

The Albany radar (KENX), 120 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 140121
FFWBOX
MAC011-140415-
/O.NEW.KBOX.FF.W.0001.090614T0121Z-090614T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
921 PM EDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 1215 AM EDT

* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.

ISOLATED LOCATIONS NEAR THE SAWMILL RIVER OF EAST CENTRAL FRANKLIN 
COUNTY MAY RECEIVE RAINFALL OF 4 INCHES BY 1 AM. HEAVY RAINS 
CONTINUE MOVING EAST FROM NORTHERN BERKSHIRE COUNTY INTO FRANKLIN 
COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF CREEKS
AND SMALL STREAMS. FLOODING OF ROADS AND UNDERPASSES IS ALSO
EXPECTED.

MOST FLOOD DEATHS OCCUR IN VEHICLES. NEVER DRIVE INTO AREAS WHERE
WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODING ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN TAUNTON.

LAT...LON 4266 7292 4270 7257 4271 7230 4263 7223
      4256 7231 4251 7261 4256 7296

$$

DRAG
1 follow-up statement
000 
WGUS71 KBOX 140331
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1131 PM EDT SAT JUN 13 2009

MAC011-140341-
/O.CAN.KBOX.FF.W.0001.000000T0000Z-090614T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MA-
1131 PM EDT SAT JUN 13 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FRANKLIN
COUNTY...

RAINFALL HAS DIMINISHED CONSIDERABLY AND THE THREAT FOR FLASH 
FLOODING HAS ENDED.

LAT...LON 4266 7292 4270 7257 4271 7230 4263 7223
      4256 7231 4251 7261 4256 7296

$$

KJC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:21 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 13, 8:21 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
821 PM EDT SAT JUN 13 2009

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE TRACKING NORTH OF A STALLED FRONT WILL BRING
A PERIOD OF UNSETTLED WEATHER OVERNIGHT AND SUNDAY. TEMPERATURES WILL
AVERAGE NEAR OR BELOW NORMAL DAILY...SUNDAY THROUGH PROBABLY AT LEAST
NEXT FRIDAY AS THE ESSENTIAL WIND FLOW ARRIVES OFF THE ATLANTIC. HIGH
PRESSURE WILL BE OVER OR JUST SOUTH OF THE MARITIMES WITH THE NEXT MORE
CONCENTRATED AREA OF APPROACHING LOW PRESSURE EXPECTED HERE NEXT FRI
OR SAT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LOW PRES JUST S OF ALB AT 8 PM WITH NOTABLE CNV AFN-PSF. STMTS BEING
ISSUED. SKYWARN ACTIVATED NW AM AND SW NH. SO FAR...NO HAIL REPORTS.
BIGGEST STORM ATTM WITH 54 DB TO 14K IN E FRANKLIN COUNTY. RFALL RATE
MUST BE NR 1.5 TO 2/HR BUT STORMS PASSING THRU...SO FAR. CONCERN IS
NR MA/VT/S NH BORDER NEXT 3 HRS.

INCREASINGLY RICH AREA OF MOISTURE CONVERGENCE AND LOW LVL MOISTURE
TRANSPORT INTO NW MASS AND SW NH THIS EVENING WHILE MID LEVEL FLOW
CONTS RATHER WEAK OUT OF THE WSW.

THIS HAS BEEN MODELED FOR SEVERAL CYCLES AS A VULNERABLE AREA FOR
POTENTIALLY EXCESSIVE RAINFALL IN A POSSIBLE SHARS SITN OVERNIGHT.

THE COMBINATION OF INCREASING WEAK LLJ MOIST CONVERGENCE...COOLING
ALOFT AS A 500 MB SHORT WAVE /ASSOC SEVERAL DEGS COOLING AT 500 MB
OVERNIGHT/ ARRIVES FROM THE WEST WHILE LOW PRES AND INVERTED TROF
FOCUS WAA VCNTY DDH-PSF-ORE EARLY TONIGHT. SHOWERS NOW INTENSIFYING
STEADILY IN PWAT 1SD ABOVE NORMAL. WILL CONT TO MONITOR FOR POSSIBLE
EXCESSIVE RFALL DURING THE NIGHT. SKYWARN MIGHT NEED ACTIVATION NW MA
AND SW NH DURING THE NIGHT.

ZFP AND PRODUCT UPDATE WAS FOR FOG ARRIVING CHH AND POINTS NWD PER
SAT AND WEBCAM IMAGERY THROUGH 515 PM.

FROM THE 4 PM DISCUSSION BELOW... A SHORT WAVE DISTURBANCE WAS
CROSSING WESTERN NEW YORK STATE LATE THIS AFTERNOON. MEANWHILE AN
INVERTED TROUGH REMAINS ACROSS THE MID ATLANTIC REGION INTO EASTERN
PENNSYLVANIA AND EASTERN NEW YORK. THIS IS WHERE THE BEST LOW LEVEL
CONVERGENCE AND SURFACE BASED INSTABILITY AXIS HAS BEEN FOCUSED MUCH
OF THE AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS.

EXPECT THE SHORT WAVE DISTURBANCE TO CROSS SOUTHERN NEW ENGLAND
TONIGHT. INCREASING LOW LEVEL MOISTURE CONVERGENCE VIA A SOUTHERLY
925MB LOW LEVEL JET...AND COOLING TEMPERATURES ALOFT DUE TO THE
APPROACHING SHORT WAVE DISTURBANCE WILL BRING SHOWERS TO MUCH OF
INTERIOR SOUTHERN NEW ENGLAND TONIGHT. THE NAM AND GFS FOCUS MUCH
OF THE BEST LOW LEVEL CONVERGENCE ACROSS THE NORTHWESTERN ZONES
TONIGHT. INCLUDED THE MENTION OF THUNDERSTORMS MAINLY DUE TO
ELEVATED INSTABILITY ALOFT. K INDICES RISE INTO THE LOWER TO MID
30S WITH SHOWALTER INDICES DROPPING TO AROUND ZERO. INSERTED CHANCE
THUNDER. SOUTHEASTERN AREAS MAY NOT EXPERIENCE ANY RAINFALL UNTIL
AROUND DAYBREAK SUNDAY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...AN INVERTED TROUGH PROGRESSES THROUGH THE AREA WITH
CONSIDERABLE CLOUDS AND SHOWERS. TEMPERATURES COOL AT H5 BUT MID
LEVEL LAPSE RATES AND LOW LEVEL INSTABILITY DO NOT LOOK AS FAVORABLE
FOR CONVECTION SO LEFT OUT THE MENTION AT THIS TIME. CONSIDERABLE
CLOUD COVER AND LIGHT ONSHORE FLOW WILL KEEP TEMPERATURES
UNSEASONABLY COOL EXCEPT WELL INLAND WHERE SOME RECOVERY COULD
TAKE PLACE WITH LIGHT NORTHERLY SURFACE WINDS AND SOME DRYING DURING
THE AFTERNOON.

SUNDAY NIGHT...NORTHEAST FLOW AND PERSISTENT LOW LEVEL MOISTURE
TRAPPED UNDERNEATH A WEAK LOW LEVEL INVERSION WILL PROBABLY KEEP
CLOUDS LOCKED IN FROM THE WORCESTER HILLS EAST TO THE COAST. COULD
BE SOME PATCHY DRIZZLE NEAR THE COAST BUT NOT A HIGH PROBABILITY SO
LEFT OUT THE MENTION AT THIS TIME.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
IT APPEARS THIS PERIOD IS PRIMARILY DOMINATED BY SFC HIGH PRES
CENTERED NEAR OR JUST S OF THE MARITIMES WITH A RIDGE WESTWARD INTO
NEW ENGLAND. THIS KEEPS THE FLOW HERE ESSENTIALLY IN SOME OF NE TO
SSE COMPONENT VIRTUALLY THROUGHOUT...PREVENTING ANY OUTBREAK OF
SUMMER HEAT. GEFS AND ECMWF CONT TO SHOW A TENDENCY FOR TROFFING TO
REDEVELOP HERE IN THE NE USA AND KEEP THE RIDGE OF HOT HIGH PRES
CENTERED IN THE LOWER MISS VALLEY.

THERE ARE SOME DEPARTURES BETWEEN ECMWF-UKMET AND GEFS NEXT FRI...SAT
AND SUNDAY. FOR NOW...AM STAYING WITH THE COOLER PATTERN AND NOT
BUYING INTO THE UKMET EWD SHIFT OF THE RIDGE INTO THE SE USA. AS FOR
THE ECMWF ATTEMPT AT HEAT HERE NEXT SAT... ITS POSSIBLE BUT NOT
PROBABLE. IT WAS ADVERTISING HEAT HERE DURING THE END OF THIS COMING
WORK WEEK IN SOME RUNS I SAW EARLY THIS PAST WEEK AND IT HAS SINCE
BACKED OFF.

THEREFORE...THIS FCST IS BASICALLY A 50 50 BLEND OF THE 12Z GFS OP
RUN AND THE 4AM OFFICIAL KBOX FCST WITH ADDITIONAL BLENDING OF THE
NAM WINDS WHERE AVBL.

THE SHOWER RISKS APPEAR TO BE HINGED ON SEWD SPILLAGE FROM THE MORE
UNSTABLE AREAS TO OUR WEST MONDAY INTO TUE MORNING AS THE FINAL PORTION
OF THE COOL POOL ALOFT DRIFTS SEWD.

MIDWEEK LOOKS DRY PER RIDGING ALOFT.

THEN LATE NEXT WEEK OR WEEKEND...IT APPEARS WE HAVE MORE CONCENTRATED
ATLC INFLOW/WAA AND AN UNDERSTATED POP AND RISK FOR RAIN IN OUR
CURRENT FCST FOR SOMETIME IN THE PERIOD THU-SAT.

THUNDER IS FCST WITH LOW CONFIDENCE OF OCCURRENCE MONDAY AND NEXT
WEEKEND PER SBLI LESS THAN 0.

SRF: RIP CURRENT RISK MAY INCREASE NEXT WEDNESDAY PER 3-4 FOOT ELY
SWELL AND SLOWLY INCREASING PERIOD BUT LOW PROB AS REVIEWED TODAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
TONIGHT...MVFR/IFR CEILINGS FOR A TIME EARLY THIS EVENING ACROSS
THE CAPE AND ISLANDS AS A PATCH OF OCEAN STRATUS/FOG CROSSES THE AREA.
OTHERWISE VFR DIMINISHING TO MVFR TONIGHT WITH LOCAL IFR NORTHWESTERN
SECTIONS KBDL-KORH-KMHT-KEEN WITH SHOWERS AND SCATTERED THUNDERSTORMS.
ALONG THE I95 CORRIDOR FROM BOS-PVD MAINLY VFR WITH SCATTERED MVFR
CEILINGS AFT 06Z WITH SHOWERS APPROACHING.

SUNDAY...MVFR CEILINGS AND VSBYS WITH SCATTERED IFR CONDITIONS
MAINLY CAPE COD AND THE ISLANDS DUE TO SHOWERS AS A TROUGH CROSSES
THE AREA. SOME IMPROVEMENT FAR WESTERN TERMINALS IN THE AFTERNOON.

SUNDAY NIGHT...MVFR WITH LOCAL IFR CEILINGS IN LOW CLOUDS AND FOG
PATCHES FROM THE WORCESTER HILLS EAST. MAINLY VFR WEST.

OUTLOOK /MONDAY THROUGH WEDNESDAY/...

ESSENTIALLY NE-SE SFC WINDS THIS PERIOD.

MONDAY...MAINLY VFR. PATCHY MVFR CONDS IN SCATTERED SHOWERS AND ISO...
MAINLY AFTN THUNDERSTORMS INTERIOR. PATCHY MVFR VSBYS IN PREDAWN
FOG.

TUESDAY AND WEDNESDAY...VFR. MVFR VSBYS POSSIBLE IN PATCHY EARLY
MORNING FOG.

&&

.MARINE...
TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA WITH LIGHT ONSHORE FLOW. LOCALLY HIGHER WINDS
AND SEAS POSSIBLE IN ISOLATED THUNDERSTORMS WESTERN AREAS. CWF UPDATE
AT 539PM WAS FOR FOG VCNTY CAPE COD.

SUNDAY AND SUNDAY NIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA WITH CONTINUED LIGHT ONSHORE FLOW.

OUTLOOK /MONDAY THROUGH WEDNESDAY/...

NO HEADLINE ATTM: EXPECT A GENERAL E-NE FLOW ACROSS THE WATERS THROUGH
WEDNESDAY AS HIGH PRES BUILDS OUT OF NORTHERN NEW ENGLAND AND THE
MARITIMES. EXPECT WINDS TO REMAIN AT 15 KT OR LESS WITH SEAS 4 FT OR
LESS THROUGH THIS PERIOD. MAY SEE A INCREASING GROUND SWELL WITH THE
PERSISTENT E-NE WINDS BY TUESDAY OR WEDNESDAY MAINLY AFFECTING THE
OUTER WATERS.

&&

.HYDROLOGY...
MID LEVEL LAPSE RATES ARE MARGINALLY STEEP AROUND 5.5 TO 6.0 C/KM
AND VERTICAL MOISTURE PROFILES ARE FAIRLY DEEP FOR A TIME LATE
TONIGHT AROUND 06Z WITH SOUTHERLY WIND FLOW UP TO ABOUT 750 MB.
PRECIPITABLE WATER VALUES RISE NEAR 1.3 TO 1.4 G/KG FOR A TIME.
MENTIONED LOCALLY HEAVY RAINFALL. GENERALLY LOOKING AT 0.75 TO 1.50
OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS THROUGH
SUNDAY MORNING ACROSS NORTHERN AND CENTRAL AREAS WITH LESSER AMOUNTS
IN SOUTHEASTERN NEW ENGLAND.

THE LATEST FLASH FLOOD GUIDANCE IS HIGH WITH THE HEADWATER GUIDANCE
EXHIBITING A LOWER THRESHOLD GIVEN RAINFALL WHICH OCCURRED ABOUT 24
HOURS AGO. OVERALL THERE IS THE POSSIBILITY OF SOME URBAN AND POOR
DRAINAGE FLOODING WITH CONVECTION. THE SREFS EXHIBITED ONLY A 20
PERCENT CHANCE OF 1.00 INCH OR GREATER QPF ACROSS THE FAVORED
AREAS...SO WILL CONTINUE TO MONITOR BUT DID NOT FEEL CONFIDENT IN
AN AREAL WATCH AT THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...DRAG/STRAUSS 821P
SHORT TERM...STRAUSS
LONG TERM...DRAG
AVIATION...DRAG/STRAUSS
MARINE...DRAG/STRAUSS
HYDROLOGY...STRAUSS
Hazardous weather outlook, Jun 13, 5:54 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT SAT JUN 13 2009

CTZ004-MAZ005>007-012>024-RIZ001>008-142200-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
554 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...MAINLY
ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-142200-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
554 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL CONNECTICUT...
CENTRAL AND WESTERN MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. SOME
SHOWERS AND STORMS MAY PRODUCE VERY HEAVY DOWNPOURS WHICH COULD
CAUSE URBAN AND POOR DRAINAGE FLOODING.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM ACROSS THE
CONNECTICUT VALLEY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A POCKET OF VERY HEAVY RAIN AND
FLOODING OVERNIGHT.

ANZ230>237-250-254-255-142200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
554 PM EDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG NEAR AND JUST EAST OF CHATHAM AND NANTUCKET MAY
BE A DANGER TO MARINE TRAVEL THIS EVENING.

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT ACROSS THE THE
RHODE ISLAND COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM ON THE
NEARSHORE WATERS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 13, 7:47 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
747 PM EDT SAT JUN 13 2009

MAZ002-008-009-140015-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
747 PM EDT SAT JUN 13 2009

AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30
MPH AND INTENSE RAINFALL 2 MILES NORTH OF MIDDLEFIELD...OR
ABOUT 17 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... CHESTERFIELD...CUMMINGTON...
  PLAINFIELD...HAWLEY...CHARLEMONT...BUCKLAND AND ASHFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE BRIEF STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

DRAG
Special weather statement, Jun 13, 8:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SAT JUN 13 2009

MAZ002>004-008-NHZ011-015-140115-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
813 PM EDT SAT JUN 13 2009

AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF VERY HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WITH THE
POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH AND SMALL HAIL AS WELL AS
TORRENTIAL RAIN ALONG A LINE EXTENDING FROM MONTAGUE TO CUMMINGTON
TO 21 MILES WEST OF WORTHINGTON...OR ALONG A LINE EXTENDING FROM 4
MILES SOUTHEAST OF GREENFIELD TO 16 MILES NORTHWEST OF NORTHAMPTON
TO 20 MILES SOUTHWEST OF NORTH ADAMS...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... DEERFIELD...WENDELL...
  ASHFIELD...PLAINFIELD...GREENFIELD...SHELBURNE...ERVING...ORANGE...
  HAWLEY...GILL...BUCKLAND...BERNARDSTON...COLRAIN...CHARLEMONT...
  WARWICK...NORTHFIELD...LEYDEN...WINCHESTER...TROY...SWANZEY...
  SHARON...ROXBURY...RINDGE...RICHMOND...PETERBOROUGH...NELSON...
  MARLBOROUGH...LYNDEBOROUGH...JAFFREY...HINSDALE...HARRISVILLE...
  HANCOCK...FITZWILLIAM...DUBLIN...BENNINGTON...ROYALSTON...ROWE...
  MONROE AND HEATH

* THE FOCUS OF THE HEAVIEST RAIN IS FRANKLIN COUNTY OF NORTHWEST
  MASSACHUSETTS AS WELL AS THE MONADNOCK REGION IN SOUTHERN CHESHIRE
  COUNTY OF SOUTHWEST NEW HAMPSHIRE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:41 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester85 min
Jun 13, 9:40 PM EDTAreal Flood WarningBOXMiddlesex, Worcester117 min
Jun 13, 11:48 PM EDTAreal Flood AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.